Alert archive / Iowa / Flash Flood Warnings in 2009
Flash Flood Warning 7, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at May 15, 2009, 10:06 AM CDT for 6 counties in Iowa. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2009, 10:06 AM CDT (15:06 UTC)
- Expired
- May 15, 2009, 4:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adams County, IA, Clarke County, IA, Decatur County, IA, Ringgold County, IA, Taylor County, IA, Union County, IA
The radar
The Des Moines radar (KDMX), 125 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 1:48 PM CDT | FLASH FLOOD | 6 Sse Bedford, IA | ROAD CLOSED...DUE TO WATER OVER THE ROAD...ON 310TH ST BETWEEN ORANGE AVE AND MONTANA AVE. REPORTED BY COUNTY ENGINEER. |
| May 15, 1:48 PM CDT | FLASH FLOOD | 7 Sse Bedford, IA | ROAD CLOSED...DUE TO WATER OVER THE ROAD...ON 317TH ST BETWEEN ORANGE AVE AND MONTANA AVE. REPORTED BY COUNTY ENGINEER. |
| May 15, 1:48 PM CDT | FLASH FLOOD | Ene Blockton, IA | ROAD CLOSED...DUE TO WATER OVER THE ROAD...ON 290TH ST WEST OF BLOCKTON. REPORTED BY COUNTY ENGINEER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 222 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 3.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDMX 151506
FFWDMX
IAC003-039-053-159-173-175-152100-
/O.NEW.KDMX.FF.W.0007.090515T1506Z-090515T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1006 AM CDT FRI MAY 15 2009
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DECATUR COUNTY IN SOUTH CENTRAL IOWA
RINGGOLD COUNTY IN SOUTH CENTRAL IOWA
SOUTHERN ADAMS COUNTY IN SOUTHWEST IOWA
SOUTHERN CLARKE COUNTY IN SOUTH CENTRAL IOWA
SOUTHERN UNION COUNTY IN SOUTH CENTRAL IOWA
TAYLOR COUNTY IN SOUTHWEST IOWA
* UNTIL 400 PM CDT
* AT 952 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS HAVE PRODUCED AS MUCH AS 2 TO 3 INCHES OF RAIN
OVER THE WARNED AREA SINCE MIDNIGHT. ADDITIONAL THUNDERSTORMS WITH
HEAVY RAIN WERE ALSO APPROACHING THE WARNED AREA FROM THE WEST.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BEDFORD...CORNING...LAMONI...LENOX...LEON AND MOUNT AYR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4058 9493 4101 9494 4100 9356 4057 9357
4056 9428
$$
ZOGG5 follow-up statements
000
WGUS73 KDMX 151650
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1150 AM CDT FRI MAY 15 2009
IAC003-039-053-159-173-175-152100-
/O.CON.KDMX.FF.W.0007.000000T0000Z-090515T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DECATUR IA-RINGGOLD IA-TAYLOR IA-UNION IA-ADAMS IA-CLARKE IA-
1150 AM CDT FRI MAY 15 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN CLARKE...
SOUTHERN ADAMS...SOUTHERN UNION...TAYLOR...RINGGOLD AND DECATUR
COUNTIES UNTIL 400 PM CDT...
AT 1148 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS MODERATE TO HEAVY RAINFALL ACROSS THE WARNED AREA.
ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN WERE APPROACHING FROM THE
WEST.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BEDFORD...CORNING...LAMONI...LENOX...LEON AND MOUNT AYR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4058 9493 4101 9494 4100 9356 4057 9357
4056 9428
$$
ZOGG000
WGUS73 KDMX 151749
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1249 PM CDT FRI MAY 15 2009
IAC003-039-053-159-173-175-152100-
/O.CON.KDMX.FF.W.0007.000000T0000Z-090515T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DECATUR IA-RINGGOLD IA-TAYLOR IA-UNION IA-ADAMS IA-CLARKE IA-
1249 PM CDT FRI MAY 15 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN CLARKE...
SOUTHERN ADAMS...SOUTHERN UNION...TAYLOR...RINGGOLD AND DECATUR
COUNTIES UNTIL 400 PM CDT...
AT 1238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS MODERATE RAINFALL ACROSS THE WARNED AREA. ADDITIONAL
THUNDERSTORMS WITH MODERATE TO HEAVY RAIN WERE APPROACHING FROM THE
WEST.
THE RINGGOLD COUNTY ENGINEERS OFFICE REPORTED THAT THE DITCHES AND
CREEKS IN THE COUNTY WERE RUNNING NEAR OR AT BANKFULL.
RAINFALL FROM ADDITIONAL THUNDERSTORMS LATER TODAY MAY LEAD TO FLASH
FLOODING. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
BEDFORD...CORNING...LAMONI...LENOX...LEON AND MOUNT AYR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4058 9493 4101 9494 4100 9356 4057 9357
4056 9428
$$
ZOGG000
WGUS73 KDMX 151913
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
213 PM CDT FRI MAY 15 2009
IAC003-039-053-159-173-175-152100-
/O.CON.KDMX.FF.W.0007.000000T0000Z-090515T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DECATUR IA-RINGGOLD IA-TAYLOR IA-UNION IA-ADAMS IA-CLARKE IA-
213 PM CDT FRI MAY 15 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN CLARKE...
SOUTHERN ADAMS...SOUTHERN UNION...TAYLOR...RINGGOLD AND DECATUR
COUNTIES UNTIL 400 PM CDT...
AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS WITH MODERATE RAINFALL CONTINUING ACROSS
THE WARNED AREA. ADDITIONAL SHOWERS AND THUNDERSTORMS WERE
DEVELOPING WEST OF THE WARNED AREA...AND MOVING EAST.
THE TAYLOR COUNTY ENGINEERS OFFICE REPORTED ROAD CLOSURES...DUE TO
WATER OVER THE ROAD...ON SECTIONS OF 310TH STREET AND 317TH STREET
BETWEEN ORANGE AVENUE AND MONTANA AVENUE. IN ADDITION....290TH
STREET WAS ALSO CLOSED...DUE TO WATER OVER THE ROAD...WEST OF
BLOCKTON.
RAINFALL FROM ADDITIONAL THUNDERSTORMS LATER TODAY MAY LEAD TO FLASH
FLOODING. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
BEDFORD...CORNING...LAMONI...LENOX...LEON AND MOUNT AYR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4058 9493 4101 9494 4100 9356 4057 9357
4056 9428
$$
ZOGG000
WGUS73 KDMX 151956
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
256 PM CDT FRI MAY 15 2009
IAC003-039-053-159-173-175-152100-
/O.CON.KDMX.FF.W.0007.000000T0000Z-090515T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DECATUR IA-RINGGOLD IA-TAYLOR IA-UNION IA-ADAMS IA-CLARKE IA-
256 PM CDT FRI MAY 15 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN CLARKE...
SOUTHERN ADAMS...SOUTHERN UNION...TAYLOR...RINGGOLD AND DECATUR
COUNTIES UNTIL 400 PM CDT...
AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS WITH MODERATE RAINFALL ACROSS THE WARNED
AREA. ADDITIONAL SHOWERS AND THUNDERSTORMS WERE DEVELOPING WEST OF
THE WARNED AREA...AND MOVING EAST.
RAINFALL FROM ADDITIONAL THUNDERSTORMS LATER TODAY MAY LEAD TO FLASH
FLOODING. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
BEDFORD...CORNING...LAMONI...LENOX...LEON AND MOUNT AYR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4058 9493 4101 9494 4100 9356 4057 9357
4056 9428
$$
ZOGG000
WGUS73 KDMX 152053
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
353 PM CDT FRI MAY 15 2009
IAC003-039-053-159-173-175-152106-
/O.EXP.KDMX.FF.W.0007.000000T0000Z-090515T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DECATUR IA-RINGGOLD IA-TAYLOR IA-UNION IA-ADAMS IA-CLARKE IA-
353 PM CDT FRI MAY 15 2009
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN CLARKE...
SOUTHERN ADAMS...SOUTHERN UNION...TAYLOR...RINGGOLD AND DECATUR
COUNTIES HAS BEEN REPLACED BY AN AREAL FLOOD WARNING...
THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 400 PM...BUT
HAS BEEN REPLACED BY AN AREAL FLOOD WARNING FOR THE SAME AREA UNTIL
330 AM CDT SATURDAY. THUS THE THREAT OF FLOODING WILL CONTINUE OVER
THE WARNED AREA THROUGH EARLY SATURDAY MORNING.
CREEKS AND SMALL STREAMS WERE AT OR APPROACHING BANKFULL...AND WERE
EITHER RISING OR STEADY. IN ADDITION...SOME RURAL ROADS WERE
CLOSED DUE TO WATER OVER THEM IN TAYLOR COUNTY. ADDITIONAL SHOWERS
AND THUNDERSTORMS...SOME WITH MODERATE TO HEAVY RAINFALL...WILL
MOVE OVER THE WARNED AREA THIS EVENING. RAINFALL TOTALS OF 3 TO 4
INCHES HAVE BEEN REPORTED SINCE MIDNIGHT.
LAT...LON 4058 9493 4101 9494 4100 9356 4057 9357
4056 9428
$$
ZOGGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 15, 8:55 AM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 15, 8:55 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 855 AM CDT FRI MAY 15 2009 .UPDATED FOR THE 12Z AVIATION DISCUSSION... .SHORT TERM.../TODAY/ MOISTURE SURGING NWD WITH DEW POINTS IN THE MID 60S INTO SRN KS NOW. DVLPG WRMFNT WILL MAKE PROGRESS NWD...BUT EXPECT IT TO BE TOUGH WITH THE RAIN COOLED AIR IN THE CONVECTIVE AREA. WRMFNT EXPECTED TO REACH THE SRN IA BORDER AREA BY 00Z. KEPT TEMPS DOWN FOR THE MOST PART OVER THE CNTRL AND NERN ZONES AND WENT A BIT WRMR FARTHER NW WHERE RAFL WILL NOT BE AS CONTINUOUS. CUR FFA LOOKS WELL PLACED AND IS SUPPORTED WELL BY THE GFS FROM 00Z...THE 06Z NAM12 AND THE FIM RUNS. NO CHNGS MADE THERE. CONSIDERED PUTTING IN SVR WORDING...HWVR WITH LTL CHC FOR DECENT DESTABILIZATION FEEL THE THREAT IS RELATIVELY LOW AND SHUD BE TO THE SE OF THE CWA FOR THE MOST PART. .LONG TERM.../TONIGHT THROUGH THU/ THE COLD FRONT WILL HEAD SOUTHEAST TONIGHT WITH SOME LINGERING RAIN LIKELY SOUTHEAST DURING THE EARLY EVENING. A MUCH COOLER AIR MASS WILL FILTER INTO THE REGION BEHIND THE FRONT...AND HIGHS SATURDAY ARE ONLY EXPECTED TO REACH THE UPPER 50S TO LOWER 60S. BY SATURDAY NIGHT...THE SFC RIDGE SHOULD STRADDLE THE FORECAST AREA WITH LIGHT WINDS AND IDEAL CONDITIONS FOR RADIATIONAL COOLING. HAVE BUMPED TEMPS DOWN A BIT SOME LOCATIONS AND EXPANDED THE FROST AREA. EXPECTING MODERATING TEMPS INTO THE 70S BY MONDAY AS UPPER RIDGING BUILDS IN. IN THE LATER PERIODS...WILL FAVOR HPC IDEA OF LEANING TOWARDS GFS/GFSENS/UKMET/GEM AND DISCOUNTING THE 15/00Z ECMWF. THE LATEST RUN DIGS A H5 TROUGH INTO THE REGION LATE TUESDAY INTO WEDNESDAY...WHILE THE OTHER MODELS MAINTAIN RIDGING OR ZONAL FLOW AND WARMER TEMPERATURES. ON TUESDAY...THERE MAY BE SOME SHOWERS AND STORMS OVER PARTS OF THE FORECAST AREA DEPENDING ON WHERE THE MAIN SYNOPTIC BOUNDARY SETS UP BEFORE LIFTING NORTH. COLD FRONTAL PASSAGE WILL LIKELY OCCUR LATE WEDNESDAY INTO THURSDAY WITH THE HIGHEST COVERAGE OF PRECIP LIKELY. WILL TEMPER MAX TEMPS FOR TUESDAY A BIT WITH THE BOUNDARY EXPECTED ACROSS THE STATE...OTHERWISE WARMER READINGS LOOK REASONABLE THROUGH THE EXTENDED PERIOD. && .AVIATION...15/12Z SOME UNCERTAINTY IN THE SCENARIO TO UNFOLD TODAY...AS SITUATION SIMILAR TO TWO DAYS AGO...WITH LOW LEVEL STRATUS/MORNING CONVECTION IN PLACE AND AN ADDITIONAL THUNDER THREAT THIS AFTERNOON. MAIN AVIATION SITES IMPACTED TODAY TO BE KDSM AND KOTM...WITH SOME SHOWER/POSSIBLE THUNDER MAYBE SPREADING FAR ENOUGH NORTH TO IMPACT KFOD...KMCW...AND KALO. OTHERWISE CIGS MAINLY IN THE IFR/LIFR RANGE ACROSS SOUTHERN IOWA WITH A FEW HOLES LIFTING THEM INTO MVFR RANGE. CIGS TO REMAIN LOW THROUGHOUT THE MORNING AT LEAST...WHERE ANTICIPATE COULD LIFT THIS AFTERNOON INTO THE MVFR RANGE. SOUTHEASTERLY WINDS AHEAD OF THE SFC LOW OFF TO THE WEST...TO CHANGE TO THE NORTHWEST THIS EVENING INTO THE OVERNIGHT AS THE COLD FRONTAL BOUNDARY MOVES THROUGH. CONTINUED CHANCES FOR -SHRA/-TSRA ACROSS THE SOUTHERN CWA WITH CONVECTION STRETCHING BACK INTO CENTRAL KANSAS ALL MOVING TO THE NORTHEAST. HARD TO NAIL DOWN THUNDER TIMING ATTM...WITH RESPECT TO THE UNCERTAINTY OF ADDITIONAL DEVELOPMENT THIS AFTERNOON. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TODAY /12Z-00Z/ PORTIONS OF SOUTH CENTRAL AND SOUTHEAST. && LONG TERM...KINNEY SHORT TERM...MS MAY 09 AVIATION...ALBRECHT
Hazardous weather outlook, May 15, 5:17 AM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 517 AM CDT FRI MAY 15 2009 IAZ061-062-073>075-082>086-093>097-161100- JASPER-POWESHIEK-WARREN-MARION-MAHASKA-UNION-CLARKE-LUCAS-MONROE- WAPELLO-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 517 AM CDT FRI MAY 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA...SOUTHEAST OF A LINE FROM CORNING...TO DES MOINES AND TAMA. .DAY ONE...TODAY AND TONIGHT PERIODS OF THUNDERSTORMS WILL CONTINUE TODAY...BEFORE PUSHING SOUTHEAST OF THE AREA DURING THE EARLY EVENING. ISOLATED SEVERE THUNDERSTORMS WITH QUARTER SIZE HAIL AND 60 MPH WINDS ARE POSSIBLE...MAINLY SOUTH OF HIGHWAY 34. EXPECT LOCALLY HEAVY RAIN...WITH TOTAL RAINFALL OF 1 TO 3 INCHES...AND ISOLATED HIGHER AMOUNTS. A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY OF NEXT WEEK. THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. IAZ004>007-015>017-023>028-033>039-044>050-057>060-070>072-081- 092-161100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR- MADISON-ADAMS-TAYLOR- 517 AM CDT FRI MAY 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHERN IOWA...NORTHWEST OF A LINE FROM CORNING...TO DES MOINES AND TAMA. .DAY ONE...TODAY AND TONIGHT EXPECT SCATTERED TO WIDESPREAD NON-SEVERE THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FROST IS EXPECTED EARLY SUNDAY MORNING...MAINLY ALONG AND NORTH OF HIGHWAY 30...AND IN THE NISHNABOTNA RIVER VALLEY. ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY OF NEXT WEEK. THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MJA/KINNEY
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 9:58 AM CDT | River Flood Warning | DMX | Lucas, Wayne | 40 hr |
| May 15, 9:58 AM CDT | River Flood Warning | DMX | Appanoose, Wayne | 28 hr |
| May 15, 10:58 AM CDT | River Flood Warning | DMX | Taylor | 8 hr |
| May 15, 1:33 PM CDT | River Flood Warning | DMX | Wapello | 19 hr |
| May 15, 2:20 PM CDT | River Flood Warning | DMX | Decatur | 5 hr |
| May 15, 3:44 PM CDT | Areal Flood Warning | DMX | Adams, Clarke, Decatur, Ringgold, Taylor, Union | 12 hr |
Nearby
Flash Flood Warnings in Iowa, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.